NORTHAMPTON, Mass. (WWLP) – Northampton police are warning people about a dangerous batch of heroin circulating in the community.
Northampton Police Capt. John Cartledge said that Friday afternoon, police responded to six overdose calls within 24 hours; five of them from heroin overdoses.
Of those five, the overdose reversal drug naloxone was used to revive three people. Each of them were isolated incidents.
Captain Cartledge told 22News that every officer carries naloxone and is trained to respond to these medical emergencies. 22News asked him whether this heroin batch is a new brand that we have not seen before.
“I’m not sure what the brand was on this one, but it certainly is more potent than anything around, so that’s why I think we had the spike over the weekend,” Cartledge said.
Police urge anyone battling addiction to contact their department to be put in touch with recovery resources.
22News also asked Cartledge about the Extravaganja event in Northampton on Sunday. He said that only one person was arrested, and that arrest was unrelated to drugs.
Out of more than 10,000 attendees, police received only eight medical calls.